MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CMV IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, CYTOMEGALOVIRUS

ROCHE DIAGNOSTICS ELECSYS CMV IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, CYTOMEGALOVIRUS
Catalog Number 07027133190
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about discrepant results for 1 patient sample tested with elecsys cmv igm assay on a cobas e 801 analytical unit.Initial result: 0.337 coi and interpreted as non-reactive.On (b)(6) 2025: the sample was tested, and the result was 0.326 coi and interpreted as negative.The sample was sent to a reference laboratory using the chemiluminescence method and repeated.The 1st repeat result was 56.1 and interpreted as positive.The unit of measurement was not provided.This result was reported.The sample was then repeated using the enzyme-linked fluorescence assay (elfa) method on a diasorin liaison instrument, and the 2nd repeat result was positive.On (b)(6) 2025: the sample was tested after performing qc, and the result was 0.316 coi and interpreted as non-reactive.No questionable result was reported outside the laboratory.
 
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number was (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
Section b7 was updated.One sample was received for investigation on 06-nov-2025.The investigation is ongoing.
 
Additional Manufacturer Narrative
The calibration and qc results were within the expected ranges.The sample was received for investigation on 06-nov-2025, and was tested using the elecsys assays and competitor assays: elecsys cmv igm assay: 0.307 coi (non-reactive).Elecsys cmv igg assay: 0.701 u/ml (borderline).Platelia cmv igm assay: 0.89 coi (borderline).Mikrogen recomline cmv igm assay: non-reactive mikrogen recomline cmv igg assay: non-reactive.The investigation confirmed the customer's elecsys cmv igm results.The elecsys cmv igm assay result was supported by the results of competitor assays and was considered correct.The investigation determined that the patient may have had a very early cytomegalovirus (cmv) infection, or the observed reactive cmv igm results were caused by cross-reactivity, possibly due to epstein-barr virus (ebv) infection.The investigation did not identify a product problem.

Brand Name
ELECSYS CMV IGM
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, CYTOMEGALOVIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23278151
Report Number1823260-2025-04166
Device Sequence Number8854317
Product Code LFZ
UDI-Device Identifier04015630940189
UDI-Public04015630940189
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K142133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number07027133190
Device Lot Number868384
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer10/14/2025
01/02/2026
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/07/2025
01/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown